Like "What you did was take metformin at 11:45 am with lunch. You did not eat anything else but an apple. Metformin lowers your blood glucose level to help control your blood sugar. Since you didn't eat anything but an apple and went shopping, the activity of shopping continued to lower your blood sugar. This is why you felt faint. You can't take metformin that early in the day with lunch, then eat nothing (the apple wasn't enough) then be active. Metformin+activity+no food=much lower glucose level. If you don't take the time to self educate yourself, talk to your doctor and pay attention to what you are doing, you are going to continue to have these problems. This is one of the reasons why it is hard for friends and family to be supportive of diabetics. The diabetic has to be responsible for what he/she is doing. If not the supportive people are going to eventually get fed up and stop being supportive. "